Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 101, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 9, 2010, 4:26 PM MDT for Las Animas County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2010, 4:26 PM MDT (22:26 UTC)
- Expired
- Jun 9, 2010, 4:53 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS55 KPUB 092226
SVRPUB
COC071-092330-
/O.NEW.KPUB.SV.W.0101.100609T2226Z-100609T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT WED JUN 9 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 530 PM MDT
* AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF AGUILAR...OR 13 MILES NORTH OF
TRINIDAD...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOEHNE...MODEL AND TYRONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3757 10424 3728 10412 3726 10453 3733 10469
3746 10461
TIME...MOT...LOC 2226Z 262DEG 16KT 3735 10459
WIND...HAIL 60MPH 1.50IN
$$3 follow-up statements
599
WWUS55 KPUB 092230
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT WED JUN 9 2010
COC071-092330-
/O.CON.KPUB.SV.W.0101.000000T0000Z-100609T2330Z/
LAS ANIMAS CO-
430 PM MDT WED JUN 9 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 530 PM MDT...
AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AGUILAR...OR 13 MILES NORTH OF TRINIDAD...MOVING EAST AT 20 MPH.
THIS STORM WILL CROSS INTERSTATE 25 BETWEEN MILE MARKERS 23 AND 30.
LARGE HAIL IS OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOEHNE...MODEL AND TYRONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3757 10424 3728 10412 3726 10453 3733 10469
3746 10461
TIME...MOT...LOC 2230Z 262DEG 16KT 3735 10457
WIND...HAIL 60MPH 1.50IN
$$005
WWUS55 KPUB 092248
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT WED JUN 9 2010
COC071-092330-
/O.CON.KPUB.SV.W.0101.000000T0000Z-100609T2330Z/
LAS ANIMAS CO-
448 PM MDT WED JUN 9 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 530 PM MDT...
AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF HOEHNE...OR 12 MILES NORTH OF TRINIDAD...MOVING EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
HOEHNE...MODEL AND TYRONE.
BETWEEN 442 PM AND 447 PM...THIS STORM HAS SHOWN A WEAKENING TREND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3735 10457 3750 10448 3757 10424 3728 10412
3726 10446
TIME...MOT...LOC 2248Z 262DEG 16KT 3734 10449
WIND...HAIL 60MPH 1.00IN
$$205
WWUS55 KPUB 092253
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT WED JUN 9 2010
COC071-092303-
/O.CAN.KPUB.SV.W.0101.000000T0000Z-100609T2330Z/
LAS ANIMAS CO-
453 PM MDT WED JUN 9 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3735 10457 3750 10448 3757 10424 3728 10412
3726 10446
TIME...MOT...LOC 2253Z 262DEG 16KT 3734 10446
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:51 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 9, 2:51 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT WED JUN 9 2010 .SHORT TERM... (TONIGHT AND THURSDAY) ...SHORT TERM CONCERNS INCLUDE CHANCES FOR SEVERE STORMS THIS EVENING ALONG WITH RECORD HEAT AND CRITICAL FIRE WX DEVELOPMENT ON THURSDAY... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS HAS WEAK TO MODERATE WEST TO SW FLOW ALOFT ACROSS THE REGION WITH AN UPPER LEVEL LOW WORKING ITS WAY ON SHORE ACROSS THE PAC NW COAST ATTM. SFC HIGH PRESSURE BUILDING ACROSS THE HIGH PLAINS ALONG WITH STRONG HEATING ACROSS THE HIGHER TERRAIN HAS KEPT MOIST SOUTH TO SOUTHEAST UPSLOPE FLOW IN PLACE ACROSS THE EASTERN PLAINS WITH CURRENT DEW PTS IN THE 50S TO LOWER 60S ATTM. CURRENT SATELLITE AND RADAR DATA HAS CU AND ISOLATED STORMS DEVELOPING ACROSS THE HIGHER TERRAIN OF THE CENTRAL AND SOUTHEAST MTS ATTM. TONIGHT...MAIN CONCERN CONTINUES TO BE IF WARM AIR ALOFT WILL CONTINUE TO CAP DEEP MOIST CONVECTION ACROSS THE I-25 CORRIDOR AND THE EASTERN PLAINS. LATEST MODELS CONTINUE TO ADVERTISE INCREASING SW FLOW ALOFT WITH THE WARMER AND DRIER AIR ACROSS WESTERN COLORADO MOVING OUT ACROSS THE EASTERN MTS AND PLAINS. CURRENT LAPS AND SPC MESO ANALYSIS HAS CAPES BETWEEN 1500-3000 J/KG ACROSS THE PLAINS WITH SHEARS BETWEEN 30-40 KTS ATTM. MESO DATA ALSO HAS CINCH OF 100-150 J/KG ACROSS MOST OF THE PLAINS. CURRENT THINKING IS WILL CONTINUE TO SEE A FEW STORMS DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE LATE AFTERNOON WITH DEVELOPMENT DIMINISHING WITH LOSS OF HEATING AND THE ENTRAINMENT OF DRIER AIR FROM THE WEST. COULD SEE A STORM OR TWO DEVELOP ACROSS THE EASTERN PLAINS...THOUGH FOR THE MOST PART WILL BELIEVE THE GFS WHICH KEEPS STRONG CAP IN PLACE AND KEEPS THE AREA DRY OVERNIGHT. HOWEVER...WILL KEEP SLIGHT POPS IN TACT OVERNIGHT WITH H7 WAA POSSIBLY HELPING TO BREAK THE WEAKER CAP ACROSS THE PALMER DVD AND FAR SE PLAINS. STORMS WHICH DUE DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT...THOUGH CANT RULE OUT A TORNADO. OUT WEST...BREEZY SW WINDS AND HAVE BEEN SLOWER TO DEVELOP...HOWEVER LATEST OBSERVATIONS HAVE RED FLAG CRITERIA BEING MET AND WILL KEEP CURRENT WARNING ONGOING FOR FIRE WX ZONES 220...224 AND 225 THROUGH 8 PM. THURSDAY...MODELS REMAIN IN GOOD AGREEMENT OF MODERATE SW FLOW ALOFT ACROSS THE REGION WITH GUSTY SW WINDS MIXING DOWN ACROSS THE AREA THROUGH THE LATE MORNING AND AFTERNOON WITH EXPECTED DRY LINE INTO WESTERN KANSAS. H7 TEMPS PROGGED AND DOWNSLOPE FLOW AROUND 20C WILL ALLOW FOR AT OR ABOVE RECORD WARMTH ACROSS THE AREA WITH CURRENT RECORDS FOR ALS...COS...AND PUB RESPECTIVELY...89F IN 1981...92F IN 1953 AND 101F IN 1953. THIS WILL ALSO INCREASE FIRE DANGER AREA WIDE AND WILL UPGRADE CURRENT FIRE WX WATCH FROM 18Z THU THRU 02Z FRI FOR FIRE WX ZONES 220...221...222...224 AND 225...WHERE CURRENT FUELS ARE LISTED AS CRITICAL. -MW .LONG TERM... (THU NITE - WED) MAIN CONCERN THIS FCST PD IS DEEP TROUGH AFFECTING THE WX FOR THIS WEEKEND. UNSEASONABLY STRONG DEEP CLOSED LOW TO OUR WEST WILL BE THE MAIN WEATHER MAKER FOR OUR REGION DURING THIS PD. ATTM I AM NOT TOO CONFIDENT ON HOW THIS SYSTEM WILL PLAY OUT ACROSS THE FCST AREA. BY 12Z FRIDAY...FIRST HINT OF SYSTEM AFFECTING AREA WILL BE A COOL FRONT WHICH WILL LIKELY BE ON THE PALMER DIVIDE BY THIS TIME. THIS BOUNDARY WILL LIKELY ONLY SLOWLY DROP SOUTH DURING THE DAY...BEING LOCATED ROUGHLY ALONG THE US-50 CORRIDOR BY 00Z SAT. N OF THIS FRONT WE COULD SEE SOME THUNDER...POSSIBLY STRONG GIVEN THE SHEAR AND CAPE. WITH A BIG MCS LIKELY OVER NE CO LATE FRI AFTERNOON/EVENING...EXPECT FRONT TO BLAST THROUGH REMAINDER OF THE PLAINS FRI EVENING...WITH LOW CLOUDS AND SHOWER AND THUNDER OVER THE PLAINS. CLOUDS AND CHANCES OF PRECIP WILL LIKELY BE ON THE INCREASE FRI EVE OVER THE REMAINDER OF THE FCST AREA AS SYSTEM MOVES CLOSER TO THE REGION. NOW...ACCORDING TO THE GFS...SATURDAY WILL BE COOL AND MOSTLY CLOUDY TO CLOUDY ACROSS THE REGION. BEST CHANCE OF PRECIP ON THIS DAY IS LIKELY GOING TO BE ACROSS THE C MTNS...THE PIKES PEAK REGION...AND POSSIBLY THE FAR SE PLAINS LATE IN THE DAY. TEMPS WILL BE COOLER...WITH THE COLORADO SPRINGS AREA ONLY REACHING INTO THE 60S...LOW 70S PUEBLO AND POSSIBLY LOW 80S OVER THE FAR E PLAINS. TEMPS WILL BE COOL IN THE MTNS...ESPECIALLY C AND PIKES PEAK REGION. ACCORDING THE TO 12Z EC...CUTOFF LOW WILL BE A BIT DEEPER AND MORE N-S ORIENTED...AND THIS SIMULATION IS FCSTING THE BOUNDARY ON SATURDAY TO LIFT NWD ACROSS NE CO. THIS WOULD KEEP OUR AREA IN A WARM DRY SOUTHERLY SFC FLOW. FOR NOW...WILL GO WITH THE GFS AS OTHER SURROUNDING WX OFFICES HAVE GONE THIS WAY. ACCORDING TO THE LATEST 18Z NAM...IT HAS A SURGING COLD FRONT AND IS SIMILAR TO THE GFS SOLUTION. OBVIOUSLY...GIVEN THE CONFLICTING MODEL OUTPUT...SAT HAS THE POTENTIAL TO BE A VERY BIG (TEMPERATURE) BUST DAY. SUNDAY WILL LIKELY BE COOL AND CLOUDY OVER THE ENTIRE REGION. INSTABILITY IN THE LOW LEVELS WILL BE NIL AT BEST WITH ONLY ELEVATED CONVECTION POSSIBLE. GENERALLY...EXPECTED SCTD SHOWERS THROUGHOUT THE DAY FCST AREA-WIDE. TEMPS WILL ONLY BE IN THE 60S AND 70S...AND THESE TEMPS MAY BE A BIT OPTIMISTIC. WE WILL LIKELY SEE SOME SNOW OVER THE C MTNS...BUT ACCUMS WILL LIKELY OCCUR AT THE HIGHEST ELEVATIONS. BY MONDAY...REMNANTS OF TROUGH WILL STILL BE TO THE WEST SO EXPECT TEMPS TO BEGIN REBOUNDING WITH INSTABILITY SHOWERS BY THE AFTERNOON TIME PD. MONDAY MORNING WILL LIKELY START OF CLOUDY WITH CLOUDS GRADUALLY DECREASING AS THE AFTERNOON PROGRESSES. BY TUE INTO WED WE SHOULD DRY OUT WITH TEMPS RECOVERING INTO THE 80S. /HODANISH && .AVIATION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AT KCOS AND KPUB WHICH COULD BRIEFLY CREATE MVFR CONDITIONS. OTHERWISE VFR CONDITIONS ARE EXPECTED FOR TAF SITES THROUGH THE NEXT 24 HOURS. INCREASING SW FLOW ALOFT WILL MIX DOWN ACROSS THE ACROSS THE AREA WITH GUSTY SW WINDS OF 20 TO 35 MPH EXPECTED AT TAF SITES LATE THURSDAY MORNING THROUGH THE LATE AFTERNOON. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220-224-225. RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR COZ220>222- 224-225. && 23/34
Hazardous weather outlook, Jun 9, 6:02 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 602 AM MDT WED JUN 9 2010 COZ058>089-093>099-101215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 602 AM MDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST AND CENTRAL MOUNTAINS...AND THE SOUTHEAST PLAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING...SMALL HAIL AND WIND GUSTS UP TO 45 MPH. THERE IS THE CHANCE THAT ONE OR TWO STORMS COULD BECOME SEVERE...MAINLY NORTH OF HIGHWAY 50. HAIL THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. WIND SHEAR WILL BE STRONG ENOUGH TO PRODUCE ROTATING STORMS AND THUS AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE DANGER IS EXPECTED TO REMAIN VERY HIGH OVER MOST OF SOUTHEAST COLORADO ON THURSDAY. THE THREAT WILL BE HIGHEST WEST OF INTERSTATE 25 FOR AREAS WHERE FUELS ARE DRY. THE COMBINATION OF HIGH TEMPERATURES...STRONG SOUTHWEST WINDS...AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID AND ERRATIC FIRE GROWTH. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER SOUTHEASTERN COLORADO FROM FRIDAY THROUGH THE WEEKEND...AS A STORM SYSTEM MOVES OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES. AT THIS TIME...THE SEVERE WEATHER THREAT WITH THESE STORMS APPEARS LIMITED...BUT LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON OVER THE CENTRAL AND EASTERN MOUNTAINS AND THE SOUTHEAST PLAINS. 28/44
In the hours before
Special weather statement, Jun 9, 2:26 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 226 PM MDT WED JUN 9 2010 COZ060>062-064>066-069-072-073-077-092100- CENTRAL CHAFFEE COUNTY BELOW 9000 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- 226 PM MDT WED JUN 9 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO EXTREME WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SARGENTS...OR 36 MILES EAST OF GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PONCHA SPRINGS. PONCHA PASS. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:42 PM MDT | Tornado Warning | PUB | El Paso | 27 min |
| Jun 9, 1:34 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 56 min |
| Jun 9, 2:32 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 58 min |
| Jun 9, 3:10 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more | 29 hr |
| Jun 9, 3:27 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 63 min |
| Jun 9, 3:39 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jun 9, 4:09 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.